Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 73, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 22, 2000, 11:48 PM MDT for Quay County, New Mexico. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 22, 2000, 11:48 PM MDT (05:48 UTC)
- Expired
- Jul 23, 2000, 12:30 AM MDT
- In force
- 42 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Quay County, NM
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 5.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 278 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 2809 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 230548 SVRABQ NMC037-230630- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1148 PM MDT SAT JUL 22 2000 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN QUAY COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 1230 AM MDT * AT 1145 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 30 MILES EAST OF TUCUMCARI...MOVING SOUTHEAST AT 25-30 MPH. THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING WIND GUSTS TO 60 MPH! HEAVY RAIN AND HAIL ARE ALSO LIKELY. * THE SEVERE THUNDERSTORM WILL AFFECT AREAS ALONG I-40 BETWEEN SAN JON AND THE TEXAS STATE LINE BETWEEN 1200 AND 1230 AM MDT. SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. SEEK INDOOR SHELTER IN A STRONG BUILDING. AVOID WINDOWS! INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. & LAT...LON 3534 10320 3519 10333 3459 10240 3481 10220
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 9:03 PM MDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 22, 9:03 PM MDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 903 PM MDT SAT JUL 22 2000 ONLY SIGNIFICANT CHANGE TO FORECAST WILL BE TO INCREASE POPS INTO SCATTERED CATEGORY ACROSS THE ECNTL AND NE PLAINS. STRONG TO SEVERE THUNDERSTORMS BEGINNING TO CLUSTER...WITH MINI-MCS DEVELOPING OVER THE NE. UPPER-LEVEL WINDS A BIT MORE NORTHERLY THAN FRIDAY...AND ALSO BETTER DEFINED UPSLOPE PATTERN RESULTING IN MORE SHEARED ENVIROMENT AND THUS ORGANIZED DEVELOPMENT. HOW FAR SOUTH WILL MCS/ CONVECTIVE CLUSTER REACH BEFORE DISSIPATING? TOUGH CALL, BUT WILL KEEP IN LOW POPS FOR CHAVES COUNTY GIVEN POSSIBLE DEVELOPMENT ALONG ANY SOUTHWARD MOVING OUTFLOW BOUNDARY. ZONES OUT BYw 915 PM'ISH .ABQ...NONE. KJ
In the hours before
Local storm report, Jul 22, 7:13 PM MDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
713 PM MDT SAT JUL 22 2000
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0702 PM CIMARRON NM 1.00 INCH HAIL
07/22/00 COLFAX
0705 PM CIMARRON NM 1.75 INCH HAIL
07/22/00 COLFAXThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 6:24 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 66 min |
| Jul 22, 7:30 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 45 min |
| Jul 22, 7:54 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 66 min |
| Jul 22, 8:02 PM MDT | Severe Thunderstorm Warning | ABQ | Mora | 58 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.